Arrythmia after surgery - temporary or permanent

Help Support ValveReplacement.org:

Ross

Observer
Joined
Dec 16, 2001
Messages
25,981
Location
On The Hot Seat
Hello Andy,

My 18yr old son Tyler had his aortic valve replaced with a 21mm St.Jude mechanical valve on July 23rd and he just got out of the hospital yesterday 8/3/2010. His valve is working great. He is on 3 mg of coumadin daily. He says he can hear the ticking sound really loud when he lays down. The surgeon also repaired his aorta some. (rescected it)??? Anyway, he is having bad arrhythmias and has been on a holter monitor and the doctors added Atenolol 50mg daily to stop or slow down the arrhythmias. Question, do or did they stop after surgery? Or when do they slow down? They were hesitant about him going home yesterday but knew Tyler was really wanting to get out of the hospital. After almost 2 weeks.. I just wanted some input on your experience since you had a St.Jude valve yourself. I really enjoy reading your informative post. Thank you, Sherry ;).. (Mother of Tyler)
Hi Sherry. What kind of arrhythmias are they? It's hard to say how long they'll last. For some, it's a few days, for others weeks or even months. Unfortunately, some permanently.
 

Luana

VR.org Supporter
Joined
Oct 23, 2009
Messages
1,165
Location
USA
I think they were PVCs my heart rate wasn't up at all, I think I just ate too much and had too much fluids. I gained 3 lbs in two days so I took an extra lasix. I guess I still have to be careful even though I had surgery and no longer have heart failure. I need to be mindful that my heart is healing. I'm pretty sure they were PVCs, it's just different because I can actually feel my heartbeat now even when I'm not trying. My valve was repaired not replaced but it's beating so much stronger now. The doctors say it's great but I'm just not used to it. You can even see my pulse. I can get my heart rate just by looking in the mirror.
Michelle, be careful taking extra lasix. Unless you're also taking potassium and took an extra of that, too, taking an extra lasix might deplete potassium. If cardio or surgeon said to do so, fine, but usually they want to know about a weight gain like you had to advise what should be done.
 

Michelle D

Well-known member
Joined
Jun 14, 2010
Messages
620
Location
Florida
Michelle, be careful taking extra lasix. Unless you're also taking potassium and took an extra of that, too, taking an extra lasix might deplete potassium. If cardio or surgeon said to do so, fine, but usually they want to know about a weight gain like you had to advise what should be done.
My cardio said it's what I should do and take potassium.
 

Latest posts

Top